MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE
Catalog Number 8672034
Medical Device Problem Codes Restricted Flow rate (1248); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer that bard port needle 20g with y site not reaching 5mls/second at 300psi.Upon testing the bayer centargo injector couldn't reach the advertised 5mls/sec and kept pressuring out.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a reduced flowrate was confirmed and the cause was supplier related.The product returned for evaluation was one 20ga x 0.75¿ powerloc safety infusion set with y-site.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, leaking was observed at the needle housing.The leaking water emanated from an adhesive application site and the needle exit site.Flushing the sample further revealed that the infusion set was partially occluded, apparently by blood products.Microscopic inspection of the sample confirmed leakage at the needle housing and the presence of blood residue within the fluid path.The partial occlusion appeared to be caused by coagulated blood products within the fluid path.The lack of a complete seal likely allowed blood products to enter the fluid path.The observed leakage was also caused by a lack of complete seal between the extension tubing and needle shaft.It appeared that poor seal was caused by incomplete adhesive coverage/deposition during device assembly.The device is a supplied component and the supplier has been notified of this event.

Brand Name
POWERLOC
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22373232
Report Number3006260740-2025-04437
Device Sequence Number12750850
Product Code FPA
UDI-Device Identifier00801741048425
UDI-Public(01)00801741048425
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8672034
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown